Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


RE : High level of SGOT/SGPT
Oct 14, 2007

Dear Doctor,

My cousin got positive HIV Nov last year. At that time, his CD4+ was below 100 and viral load was 3500. He did treatment of HAART (with following meds : Nevirapine & Lamivudine/Zidovudine). He tested viral load and CD4+ in June/2007 and got following result : Viral load : undetectable CD4+ : 239 But unluckly SGOT : 38 SGPT : 83

On end of Aug/2007, we got following result : CD4+ : 263 SGOT : 69 SGPT : 130

We believe his SGOT/SGPT are too high. And his doctor prescribe medicine to reduce his SGOT/SGPT. Last week he tested SGOT/SGPT and got following : SGOT (AST) : 127 SGPT (ALT) : 85

Our questions are 1. Why can his SGOT/SGPT be so high like that ? How to reduce SGOT/SGPT effectively ?

2. Does above high scale of SGOT/SGPT means that his meds (Nevirapine & Lamivudine/Zidovudine) is not suitable for his body ? Is it necessary for him to change the meds ?

We are looking forward to receiving your prompt reply.

Response from Dr. Holodniy

He has had a great response to this regimen. That said, it is likely that the nevirapine is the cause of the elevated GOT and GPT. Those are not horrible results. They are about 2 times the upper limit of normal. In most people these are tolerable elevations and would probably not cause any long term damage. On the other hand if he already has liver problems (from hepatitis infection, drinking alcohol, having to take other medications that might cause liver problems) than switching the nevirapine might be indicated.



Previous
Therapy?
Next
feet numbness

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement